MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-25A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Fatigue (1849); Heart Failure/Congestive Heart Failure (4446)
Date of Event 03/20/2024
Type of Reportable Event Death
Event or Problem Description
User facility medwatch report mw5155723 received that states "my daughter received the st jude trifecta valve (b)(6) 2017.She did fine up until 8-10 months ago.She developed fatigue, shortness of breath, and edema.It took her 6 months get in to be seen by a cardiologist.When she finally did, she was in severe heart failure.She had an echo completed and her ejection fraction had reduced to 20% and her implanted aortic valve was severely stenotic.She was transferred to a higher level of care.She underwent open heart surgery (b)(6) 2024.She required echmo and a pump.Her chest was never able to be closed.She fought for 10 days and passed away (b)(6) 2024.(b)(6) hospital in (b)(6) should have pictures of the valve.I do not know if they kept of valve or sent it for pathology." it was reported that in 2017, a trifecta valve was implanted during an aortic valve replacement.In 2023, the patient developed fatigue, shortness of breath, and edema.Six months after symptoms began, the patient was seen by a cardiologist, and the patient was in severe heart failure.An echocardiogram was completed, and ejection fraction was 20%.The implanted valve was severely stenotic.The patient underwent open heart surgery in 2024.The patient was on extracorporeal membrane oxygenation (ecmo) and a pump.The patient's chest was not able to be closed.The patient died 10 days after the procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Attachment medwatch report# mw5155723.
 
Additional Manufacturer Narrative
An event of explant after seven years of implant due to severe heart failure, reduced ejection fraction, severe valve stenosis was reported.It was reported that the patient had developed fatigue, shortness of breath and edema in 2023, six month prior to be seen by cardiologist.The patient underwent open heart surgery in 2024 to explant and replace the valve with a non-abbott valve.Information from field indicated that the patient was on extracorporeal membrane oxygenation (ecmo) and a pump and the patient's chest was not able to be closed.Reportedly, the patient expired 10 days after the procedure.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
User facility medwatch report mw5155723 received that states "my daughter received the st jude trifecta valve (b)(6) 2017.She did fine up until 8-10 months ago.She developed fatigue, shortness of breath, and edema.It took her 6 months get in to be seen by a cardiologist.When she finally did, she was in severe heart failure.She had an echo completed and her ejection fraction had reduced to 20% and her implanted aortic valve was severely stenotic.She was transferred to a higher level of care.She underwent open heart surgery (b)(6) 2024.She required echmo and a pump.Her chest was never able to be closed.She fought for 10 days and passed away (b)(6) 2024.(b)(6) hospital in (b)(6) should have pictures of the valve.I do not know if they kept of valve or sent it for pathology." it was reported that on 16 january 2017, a 25mm trifecta gt valve was implanted during an aortic valve replacement.In 2023, the patient developed fatigue, shortness of breath, and edema.Six months after symptoms began, the patient was seen by a cardiologist, and the patient was in severe heart failure.An echocardiogram was completed, and ejection fraction was 20%.The implanted valve was severely stenotic.The patient underwent open heart surgery in 2024 to explant and replace the valve with a non-abbott valve.The patient was on extracorporeal membrane oxygenation (ecmo) and a pump.The patient's chest was not able to be closed.The patient died 10 days after the procedure on (b)(6) 2024.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19656243
Report Number2135147-2024-03206
Device Sequence Number6624443
Product Code LWR
UDI-Device Identifier05415067018236
UDI-Public(01)05415067018236(17)181108(10)5748246
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2018
Device Catalogue NumberTFGT-25A
Device Lot Number5748246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age34 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite